Alert archive / Washington / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 8, 2016, 2:37 PM PDT for Asotin County, Washington; Nez Perce County, Idaho. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2016, 2:37 PM PDT (21:37 UTC)
- Expired
- Jun 8, 2016, 3:15 PM PDT
- In force
- 38 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Nez Perce County, ID, Asotin County, WA
The radar
The Pendleton radar (KPDT), 145 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:45 PM PDT | HAIL 1.25 | Anatone, WA | HAIL CAUSED DENTS IN THE CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:07 PM PDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447
WUUS56 KOTX 082137
SVROTX
IDC069-WAC003-082215-
/O.NEW.KOTX.SV.W.0005.160608T2137Z-160608T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
237 PM PDT WED JUN 8 2016
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
SOUTHERN ASOTIN COUNTY IN SOUTHEASTERN WASHINGTON...
* UNTIL 315 PM PDT
* AT 236 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF PARADISE...OR 28 MILES SOUTHWEST OF LEWISTON...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROGERSBURG...WAHA AND ANATONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4600 11742 4606 11743 4637 11684 4613 11671
4606 11671 4599 11692
TIME...MOT...LOC 2136Z 239DEG 36KT 4603 11729
$$
SVH1 follow-up statement
133
WWUS56 KOTX 082159
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
259 PM PDT WED JUN 8 2016
IDC069-WAC003-082215-
/O.CON.KOTX.SV.W.0005.000000T0000Z-160608T2215Z/
NEZ PERCE ID-ASOTIN WA-
259 PM PDT WED JUN 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR WEST CENTRAL NEZ PERCE AND EAST CENTRAL ASOTIN COUNTIES...
AT 258 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
LEWISTON...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4618 11720 4637 11684 4620 11675 4614 11693
4613 11710
TIME...MOT...LOC 2158Z 224DEG 39KT 4624 11700
$$
SVHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:32 PM PDT, 5 minutes earlier.
Area forecast discussion, Jun 8, 2:32 PM PDT, 5 minutes before
Area Forecast Discussion National Weather Service Spokane WA 232 PM PDT WED JUN 8 2016 .SYNOPSIS... Strong to severe thunderstorms are likely through evening across southeast Washington and the southern Idaho panhandle. Gusty winds will be from the Cascade valleys into the Columbia Basin. This is all due to a cold front that will move through the region this evening. Cooler, breezy and showery weather will develop over the Inland Northwest for Friday and through the weekend. A slow warming trend is anticipated for early next week. && .DISCUSSION... The remainder of the afternoon and evening hours...the focus will be on strong to severe storms across southeastern WA and the Idaho Panhandle. The cold front is traversing the CWA a bit slower than expected and has allowed sufficient heating south of a line from Clark Fork to La Crosse. This could mean two things, the threat for strong storms will arc further to the north and west than previously expected and the threat for strong storms may linger longer into the evening. As such, per coordination with surrounding offices and the storm prediction center, a severe thunderstorm watch will be issued for the aforementioned areas through this evening for storms capable of damaging winds and large hail. These storms will also be capable of heavy rainfall but the storm motion is so fast that it will take training storms in the event to get flash flooding so will hold off on any flood highlights at this time. For the remainder of Central and NE Washington and far N Idaho Panhandle, the threat for strong storms is much lower. There will be a few embedded storms at times but the main issues will be scattered showers along a slow moving frontal band and gusty winds capable of fanning any new fire starts from earlier lightning /sb Thursday through Sunday: A cooler and showery weather pattern will be over the Inland NW for the later half of the week and the upcoming weekend. In the wake of strong cold front this evening, an upper level low pressure system will roll into the Pacific NW and settle in for the weekend. The strong to severe convection from this evening will wane overnight over the Idaho Panhandle. Gusty winds will persist from the lee side Cascade valleys into the Columbia Basin overnight and taper off by Thursday morning. Gusty winds will develop again Thursday afternoon with speeds to 20 mph. The models show a secondary front with an embedded shortwave will round the trough and reach the Cascades by 00z Friday. Surface based convection will develop over the Cascades Thursday afternoon and ahead of the feature over the Blue mountains, but it will not be at the caliber of those seen today. Instability and sheer will be less and as the colder trough moves in, anticipate more showery conditions with isolated embedded thunderstorms. This band of showers will accompany the shortwave and move across eastern Washington Thursday afternoon, and then stalling over extreme eastern Washington into north Idaho by Thursday evening and Friday. Did raise pops for Thursday night into Friday to support the better chances of precipitation. The cloud cover and precipitation will keep temperatures on the cool side on Friday and did push temperatures down slightly for Friday. By Saturday, the upper trough will swing through Washington, but models are differing on the track of its center. The ECMWF indicates a northward track of the low across BC, while the GFS and GEM show this feature lingering over Washington into north Idaho for the weekend. Did opt for a compromise of the model solutions, kept shower coverage diurnally driven over the higher terrain. Could still see a hint of thunderstorms especially over north Idaho. Across the lowlands of the Columbia Basin, shower chance will be minimal. Cool and below normal temperatures will prevail through the weekend. /rfox Monday through Wednesday: Swift SW stearing flow will produce a number of short-wave troughs that will introduce isolated to scattered showers and thunderstorms each day.bz && .AVIATION... 18Z TAFS: A cold currently stalled across Central/NE WA will continue to focus elevated showers and t-storms through 20z. The front will begin to make a move east around 21Z and interact with deep instability along an axis from NE Oregon and NW Montana. Clusters of t-storms are expected to develop across Ern WA and N ID impacting Spokane-Cd'A but the threat for scattered strong to severe storms will focus along and south of Walla Walla to Pullman to Mullan including the Pullman and Lewiston terminals. Chances increase further even further south. These storms will be capable of damaging winds and large hail btwn 21-02Z. Gusty west winds will develop behind the front with the potential for sustained speeds 15-25 and gusts near 30 mph. Some guidance is indicating strong speeds for Wenatchee arnd 00z so this will be monitored for future updates. /sb && .PRELIMINARY POINT TEMPS/POPS... Spokane 53 73 51 65 49 63 / 50 10 60 50 30 30 Coeur d'Alene 52 73 50 65 49 63 / 50 10 30 60 50 40 Pullman 48 71 48 63 46 59 / 50 10 40 60 40 30 Lewiston 56 79 55 69 52 67 / 50 10 40 50 40 30 Colville 51 75 50 70 49 68 / 30 20 70 30 40 50 Sandpoint 50 71 48 64 47 63 / 60 10 30 60 50 40 Kellogg 49 69 48 64 45 57 / 70 20 20 30 30 40 Moses Lake 53 78 50 73 49 71 / 20 10 40 10 10 20 Wenatchee 55 75 51 72 52 69 / 10 20 20 10 10 30 Omak 52 76 50 74 50 71 / 10 10 30 10 10 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 8, 7:55 AM PDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 755 AM PDT WED JUN 8 2016 IDZ003-004-026-027-WAZ031>033-091500- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 755 AM PDT WED JUN 8 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT This afternoon and evening will bring a cold front passage through the region. An unstable air mass will be ripe for potentially strong or even isolated severe thunderstorms that may produce gusty winds...hail...locally heavy rain and frequent lightning. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. WAZ034-035-041>044-091500- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 755 AM PDT WED JUN 8 2016 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT A cold front passage will bring windy conditions during the late afternoon and evening hours to the Cascade gaps and the western Columbia Basin. Very low humidity will combine with these winds to produce an environment conducive for fire growth on existing or new fires. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. IDZ001-002-WAZ036>038-091500- NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 755 AM PDT WED JUN 8 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT A cold front passage will bring the threat of isolated to scattered thunderstorms, especially in the afternoon and early evening hours. A few stronger storms are possible with lightning...small hail...heavy downpours and gusty winds. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 8, 1:53 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
153 PM PDT WED JUN 8 2016
WAZ032-033-082130-
LOWER GARFIELD AND ASOTIN COUNTIES WA-WASHINGTON PALOUSE WA-
153 PM PDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARFIELD...NORTH
CENTRAL ASOTIN AND SOUTHEASTERN WHITMAN COUNTIES UNTIL 230 PM PDT...
AT 152 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF CLARKSTON HEIGHTS-VINELAND...OR 12 MILES WEST OF
CLARKSTON...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLTON AND UNIONTOWN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4642 11738 4643 11743 4666 11723 4658 11704
4650 11704 4637 11729
TIME...MOT...LOC 2052Z 219DEG 32KT 4643 11731
SVHLocal storm report, Jun 8, 2:25 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
225 PM PDT WED JUN 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL CRAIGMONT 46.24N 116.47W
06/08/2016 U1.00 INCH LEWIS ID OTHER FEDERAL
.
&&
NWS SPOKANE WA
IRIS SYSTEMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:53 PM PDT | Special Weather Statement | OTX | Garfield | 37 min |
| Jun 8, 2:56 PM PDT | Special Weather Statement | OTX | Whitman | 34 min |
| Jun 8, 2:12 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 33 min |
| Jun 8, 2:31 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah, Shoshone | 44 min |
| Jun 8, 3:06 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 24 min |
| Jun 8, 3:14 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 46 min |
| Jun 8, 3:15 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 31 min |
| Jun 8, 4:48 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah, Nez Perce | 42 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2016Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.